Alert archive / Missouri / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 81, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jun 1, 2001, 7:21 PM CDT for Boone County, Missouri. It was in force for 39 min. 3 reports came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jun 1, 2001, 7:21 PM CDT (00:21 UTC)
- Expired
- Jun 1, 2001, 8:00 PM CDT
- In force
- 39 min
- Issued by
- NWS St. Louis, MO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Boone County, MO
The radar
The Pleasant Hill radar (KEAX), 159 km from the middle of the area, began a volume at 00:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 1, 7:39 PM CDT | Thunderstorm Wind 61 E | Burton, MO | |
| Jun 1, 7:45 PM CDT | Thunderstorm Wind 70 E | Burton, MO | |
| Jun 1, 7:58 PM CDT | Thunderstorm Wind 50 E | Harrisburg, MO | Thunderstorm wind gusts downed some trees and damaged some outbuildings. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 1, 6:30 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 0.4 hours before the alert went out and 274 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 576 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 1798 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 215 m²/s²
- 0-3 km storm-relative helicity
- 447 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 12.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLSX 020021 SVRSTL MOC019-020100- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ST LOUIS MO 721 PM CDT FRI JUN 1 2001 THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BOONE COUNTY IN CENTRAL MISSOURI * UNTIL 800 PM CDT * AT 721 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 21 MILES NORTHWEST OF MIDWAY...MOVING SOUTHEAST AT 30 MPH. * LOCATIONS IN THE PATH... HALLSVILLE MURRY COLUMBIA SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. LAT...LON 3936 9262 3911 9273 3872 9229 3911 9211 TRUETT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 3:00 PM CDT, 4 hours 21 minutes earlier.
Area forecast discussion, Jun 1, 3:00 PM CDT, 4 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 300 PM CDT FRI JUN 1 2001 CDFNT WL CRS MO TNGT. AT 18Z CDFNT WAS LOCATED ACRS SE NEB AND WSTRN IA. NOT MUCH CHC NEED WITH THIS PKG FOR THE PCPN POPS TNGT AND TEMPS. MESOETA BRING PCP IN MO AFTR 00Z...WHILE RUC PUSH IN EXTREME NE MO AND W CNTRL IN LATE AFTN. LATEST NATIONAL RADAR DATA SHOWED PCPN ALONG CDFNT IN SW IA AND SE NEB...MOVNG INTO NW ON BY LATE AFTN. ALSO MOST OF CWA ARE IN A SLGT RISK FOR SVR TNGT... ETS LIS FCST SHWD -7 IN NE MO WITH A WIDE BAND OF -6 OVER MOST OF NRN MO AT 00Z...BY 06Z AREA OF 0 COVERD MOST OF CNTRL MO. A CHG FOR SUN FCST...THE ETA AND AVN PROG BOTH AGR IN PUSHNG PCP IN WRN MO ON SUN MORNG AND BY MID-DAY IN CNTRL MO. INTRODUCE A A CHC IN COU...FAM AND STL SUN AFTN...KP OUT FROM UIN AND EXTRME PTN OF CWA AND WENT IN THE LIKELY CATEGORY FOR SUN NGT. ANOTHER CDFNT WL CRS MO MON AND ERLY TUE. DRY AND COOL WX FOR WED THRU FRI. A TOR WTCH 348 WL BE ISSUED FOR MOST OF NRN MO INCLUDING ETRME NE OF CWA TIL 02Z. .STL...NONE.
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 7:57 PM CDT | Severe Thunderstorm Warning | LSX | Boone | 33 min |
| Jun 1, 8:24 PM CDT | Severe Thunderstorm Warning | LSX | Audrain, Callaway | 51 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.